MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012531-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to the left external iliac artery that had to pass a very acute bifurcation.When advancing the 9.0x40mm absolute pro self-expanding stent resistance was felt at the bifurcation due to the angle, but made it to the target lesion.When attempting to deploy the stent the stent only partially deployed as the thumbwheel would not turn anymore.A herculink stent was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam and the reported activation failure were able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, a.014¿ unspecified guide wire was used with the absolute pro.It should be noted the absolute pro self-expanding stent system instructions for use (ifu) states: one (1) 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.The deviation of the ifu appears to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent deviation of the ifu as it is likely that resistance with the acute bifurcation of the anatomy resulted in the reported difficult to advance.Use of the undersized 0.014" guide wire in conjunction with interaction with the acute bifurcation of the anatomy resulted in the noted multiple stent sheath kinks resulting in preventing the shaft lumens from moving freely: thus, resulting in the reported mechanical jam and the reported activation/deployment failure.Further interaction/manipulation of the device resulted in the noted partially separated outer member-stent sheath bond area likely contributing to the reported difficulties.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017: failure to follow steps / instructions.
 
Event or Problem Description
Returned device analysis found that a partial separation was noted at the outer member-stent sheath bond area.A.014 unspecified guide wire was used with the absolute pro.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21746224
Report Number2024168-2025-03374
Device Sequence Number17109206
Product Code NIO
UDI-Device Identifier08717648175787
UDI-Public(01)08717648175787(17)270731(10)4082861
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012531-40
Device Catalogue Number1012531-40
Device Lot Number4082861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown